Ovarian hyperstimulation-like syndrome after administration of triptorelin to a woman with endometriosis
Related Experiment Video
Updated: Aug 2, 2026

Fertility Preservation Through Oocyte Vitrification: Clinical and Laboratory Perspectives
Published on: September 16, 2021
P Inaudi1, M Mazzini, G D'Aniello
1Department of Pediatrics, Obstetrics and Reproductive Medicine, Chair of Obstetrics and Gynecology, University of Siena, Viale Bracci, 53100 Siena, Italy.
Abstract:
Ovarian hyperstimulation after a single dose of gonadotropin-releasing hormone (GnRH) analog is a rare phenomenon. A case of ovarian hyperstimulation-like syndrome after sole administration of triptorelin (Decapeptyl 3.75 mg) is reported in a woman who had undergone surgery for an endometriotic cyst. After administration of the drug, abdominal pressure increased with nausea and diffuse pelvic pain. Ultrasound examination showed bilateral enlargement of the ovaries (right 74 x 62 mm, left 62 x 53 mm), more than 10 follicles ranging in diameter from 15-25 mm, proliferative endometrium 7 mm thick and fluid in the Douglas pouch up to 25 x 23 mm thick. Estradiol plasma level was in the normal range. The syndrome spontaneously resolved in the course of treatment and a spontaneous pregnancy occurred when the triptorelin effect disappeared.
Related Concept Videos
Oogenesis
Ovarian Cycle
Infertility in Females
Endometriosis, a condition characterized by abnormal growth of endometrial...

